Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 484, NWS Pueblo, CO

July 25, 2023El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 25, 2023, 4:13 PM MDT for El Paso County, Colorado. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2023, 4:13 PM MDT (22:13 UTC)
Expired
Jul 25, 2023, 4:45 PM MDT
In force
32 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 10.2 hours before the alert went out and 377 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2023-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2023-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
3132 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS55 KPUB 252213
SVRPUB
COC041-252245-
/O.NEW.KPUB.SV.W.0484.230725T2213Z-230725T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
413 PM MDT Tue Jul 25 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern El Paso County in east central Colorado...

* Until 445 PM MDT.

* At 412 PM MDT, a severe thunderstorm was located near Ramah, or 30
  miles southwest of Limon, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 10405 3894 10405 3893 10406 3901 10426
      3907 10426 3912 10424
TIME...MOT...LOC 2212Z 283DEG 21KT 3906 10419 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
3 follow-up statements
487 
WWUS55 KPUB 252220
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
420 PM MDT Tue Jul 25 2023

COC041-252245-
/O.CON.KPUB.SV.W.0484.000000T0000Z-230725T2245Z/
El Paso CO-
420 PM MDT Tue Jul 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 420 PM MDT, a severe thunderstorm was located near Ramah, or 27
miles southwest of Limon, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 10405 3894 10405 3893 10406 3901 10423
      3907 10423 3912 10417
TIME...MOT...LOC 2220Z 283DEG 21KT 3905 10413 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
043 
WWUS55 KPUB 252231
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
431 PM MDT Tue Jul 25 2023

COC041-252245-
/O.CON.KPUB.SV.W.0484.000000T0000Z-230725T2245Z/
El Paso CO-
431 PM MDT Tue Jul 25 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

At 431 PM MDT, a severe thunderstorm was located 7 miles south of
Simla, or 25 miles southwest of Limon, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern El Paso County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 10405 3894 10405 3893 10406 3895 10410
      3907 10415 3911 10410
TIME...MOT...LOC 2231Z 283DEG 21KT 3904 10405 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Simcoe
300 
WWUS55 KPUB 252236
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
436 PM MDT Tue Jul 25 2023

COC041-252246-
/O.EXP.KPUB.SV.W.0484.000000T0000Z-230725T2245Z/
El Paso CO-
436 PM MDT Tue Jul 25 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EL PASO COUNTY
WILL EXPIRE AT 445 PM MDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 3911 10405 3894 10405 3893 10406 3895 10410
      3907 10415 3911 10410
TIME...MOT...LOC 2236Z 283DEG 21KT 3904 10402 

$$

Simcoe

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:08 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 25, 3:08 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
308 PM MDT Tue Jul 25 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 305 PM MDT Tue Jul 25 2023

Key Messages:

1) Heat Advisory again tomorrow...but more confined to the San Luis
Valley and southern I-25 corridor.

2) Uptick in thunderstorms but most still high based...better chance
of strong to severe thunderstorms far eastern plains.

Very hot temperatures have spread across southern CO with PUB maxing
at 106 as of 230 PM...just shy of the daily record of 107.  KALS has
tied their record at 92 degrees and KCOS has remained 2 degrees shy
of their record...topping out at 96 degrees so far.  There is still
a chance that KPUB and KALS could tie/break their records, but KCOS
has seen a wind shift out of the southeast and convective cloud
cover spreading in may be closing the window for hotter
temperatures.  Meanwhile...flattening upper ridge has allowed a
better tap of moisture to spread across the region, though it is
still very mid and high based in model soundings.  We have already
seen a gust to 60 mph from high based thunderstorms near the KTAD
airport...and with DCAPE running 2000 J/kg...the risk for locally
damaging wind gusts will continue into early evening across most of
the southeast plains.  Thunderstorms will remain fairly isolated
however with most diminishing shortly after sunset.

Gradual moistening continues for Wednesday as westerly flow around
the northern periphery of the upper high continues to tap a meager
monsoon plume. Soundings do show some continued moistening but again
storms will continue to be high based.  So while pockets of moderate
to heavy rainfall will be possible across the mountains, these
should still be fairly spotty in coverage.  Across the
plains...southeasterly winds will keep a tap of higher surface dew
points which yields some better CAPE, albeit still in the high based
sense. So east of the mountains, locally gusty winds up to 60 mph
will be possible and as storms encounter better low level moisture
and shear east of the I-25 corridor there could be one or two severe
storms with hail around 1 inch in diameter along with damaging wind
gusts.  Temperatures tomorrow will not be as hot, but the San Luis
Valley and southern I-25 corridor exceed Heat Advisory criteria once
again and new highlights will be issued.  -KT

.LONG TERM...(Wednesday night through Tuesday)
Issued at 305 PM MDT Tue Jul 25 2023

Key messages:

1) Strong to severe thunderstorms will be possible Wednesday evening
over the far eastern plains. Main threats will be strong gusty winds
of 60 mph or greater and hail up to 2 inches in diameter.

2) Afternoon storms over the mountains and evening storms over the
plains will be possible from Thursday through Saturday. Severe
storms will be possible over the eastern plains.

3) Afternoon and evening thunderstorms will be more confined over
the mountains from Sunday through Tuesday, and drier over the
eastern plains.

4) Overall temperature trend will be a slight cooldown but remaining
over the seasonal average through the mid part of next week.

Detailed discussion:

Wednesday night through Saturday...

There could be stronger and potentially severe thunderstorms through
the course of the late evening, mainly over the far eastern plains.
Current CAM model data targets Kiowa, Bent, and Prowers counties as
the areas which are more susceptible to seeing a severe thunderstorm,
which high values of MUCAPE approaching 2500 J/kg, as well as
stronger shear of nearly 50 kts. Elsewhere, a few thunderstorms
could also be possible, although the likelihood of these becoming
strong to severe will not be nearly as favorable. If storms do
become severe, they could produce very strong and gusty outflow
winds of 60 mph or more, and hail up to 2 inches in diameter or
greater over the far eastern plains. Given the amount of DCAPE and
inverted V profiles further west. Some of the stronger storms before
sunset may also produce gusty outflow winds that may be greater than
50 mph. As the evening progresses and the lower levels continue to
become more stabilized, any remaining storm should begin to weaken
and dissipate with all precip likely coming to an end over the CWA
by midnight. Lows will drop mid to upper 60s over the plains, and
generally be in the upper 40s and 50s for high country.

The overall longwave pattern will not see much change through the
course of this period in the forecast. A well-established ridge
over the Colorado will nearly remain stationary with only a slight
weakening in the ridge towards the end of the week. There is
increasing moisture in the mid-levels as the monsoonal pattern
continues to become more pronounced. The southwesterly flow over
Arizona will help to advect moisture over Colorado with the
characteristics of a "dirty ridge", aiding in the development of
convection over the higher terrain by early afternoon and then the
southwest to westerly flow will force storms to move off the
mountains and into the I-25 corridor by late afternoon. There will
also continue to be higher dewpoints and more instability further
east which will cause storms the move over these areas by later
during the evening to become stronger to severe for both Thursday
and Friday.

As the ridge slightly weakens overhead, it will allow for
temperatures to only slightly cool each day, but remain above the
seasonal average for most areas. Plains will remain the hottest,
where there will also be downsloping westerly winds in place. Many
locations over the plains will top the 100 degree mark for both
Thursday and Friday, but should remain in the 90s by Saturday.

Sunday through Tuesday...

The ridge will propagate further to the east by Sunday, with the
position of the upper level low being centered over Kansas/Oklahoma.
This will keep the monsoonal moisture plume more confined to the
mountains with the mid level flow being more southerly rather than
westerly. There could be a few storms that make it out into the
adjacent plains but the majority of the plains, and especially the
eastern plains should remain mostly dry throughout this period.
Beyond the forecast, ensembles are showing increasing PWATs towards
the end of next week and deterministic models show some continuity
with an upper level low that could be moving up from the southwest
and providing an increasing chance of showers and thunderstorms.
Temperatures also look to steadily drop off going into the mid part
of next week.  -Stewey

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 305 PM MDT Tue Jul 25 2023

Thunderstorms will continue through early evening with convective
outflows possible at the terminals through 01-02z. If storms develop
near the terminals, gusty outflow winds could exceed 50 kts though
odds of a direct impact at any terminal looks too low for more than
VCTS. Radar trends will be monitored and updates made as needed.
Winds will be erratic in direction from thunderstorm outflows but
should settle towards a northerly component this evening with gusts
diminishing below 15 kts by around 04z. Another round of
thunderstorms will develop over the mountains during the early
afternoon with a better chance for impacts at KCOS and KPUB in the
afternoon with gusty outflow winds the primary risk. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM MDT this evening for COZ062-069>071-077-
078-083>089-093>099.

Heat Advisory from 10 AM to 8 PM MDT Wednesday for COZ069>071-
087-088.

&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, Jul 25, 11:43 AM MDT, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1143 AM MDT Tue Jul 25 2023

COZ058>089-093>099-261745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1143 AM MDT Tue Jul 25 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Dangerous heat is expected again today, mainly for the mountain
valleys and eastern plains. Afternoon and evening showers and
thunderstorms are likely again today as well, some of which could
be strong to severe, especially along and north of highway 50.
Main risks with storms today will be damaging outflow winds around
60 mph and lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Dangerously high temperatures will once again be possible over
parts of the mountain valleys and plains on Wednesday. Increased
chances for showers and thunderstorms are expected Wednesday
afternoon into the evening, with isolated severe thunderstorms
possible for areas along the I-25 corridor. For other areas
across the eastern plains, shower and thunderstorm chances along
with the risk of severe storms are lower at this time.

Daily thunderstorm chances are expected over and near the
mountains into the weekend and early next week. The risk of heavy
rainfall and at least localized flash flooding will increase
during this time.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/31

In the hours before

Local storm report, Jul 25, 1:39 PM MDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
139 PM MDT Tue Jul 25 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     Tstm Wnd Gst     3 ESE Hoehne            37.27N 104.33W
07/25/2023  M60 MPH          Las Animas         CO   AWOS

            AWOS station KTAD Trinidad Airport.

&&
Special weather statement, Jul 25, 1:57 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
157 PM MDT Tue Jul 25 2023

COZ074-075-087-088-094-252030-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
157 PM MDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of south central
Huerfano and southwestern Las Animas Counties through 230 PM MDT...

At 157 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Hoehne, or 13 miles north of Trinidad, moving east
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Trinidad, Aguilar, Cokedale, Branson, Starkville, Gulnare, Hoehne,
Tyrone, Trinchera, Boncarbo, Model, Segundo, Thatcher, Raton Pass and
Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3719 10501 3743 10493 3761 10405 3735 10377
      3700 10369 3699 10491
TIME...MOT...LOC 1957Z 262DEG 11KT 3736 10446

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 25, 2:14 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Tue Jul 25 2023

COZ060-064>066-069-072-073-076>078-252045-
Western/Central Fremont County Below 8500 Ft CO-
La Garita Mountains Above 10000 Ft CO-
Wet Mountain Valley Below 8500 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
Eastern Sawatch Mountains above 11000 Ft CO-
214 PM MDT Tue Jul 25 2023

...A cluster of strong thunderstorms will impact portions of
southwestern Fremont, northwestern Custer and central Saguache
Counties through 245 PM MDT...

At 214 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Saguache, or 31 miles south of
Poncha Pass, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hayden Pass Burn Scar, southern Decker Burn Scar, Saguache, Moffat,
Bonanza, Coaldale, Villa Grove, North Pass, Cotopaxi and Hillside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3807 10667 3835 10669 3843 10562 3820 10557
      3799 10573 3790 10584 3788 10647
TIME...MOT...LOC 2014Z 262DEG 19KT 3799 10624

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 25, 2:29 PM MDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
229 PM MDT Tue Jul 25 2023

COZ074-088-094-252100-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
229 PM MDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of southwestern Las
Animas County through 300 PM MDT...

At 229 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Model, or 26 miles northeast of Trinidad, moving east
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Trinidad, Aguilar, Cokedale, Branson, Starkville, Gulnare, Hoehne,
Tyrone, Trinchera, Boncarbo, Model, Segundo, Thatcher, Raton Pass and
Weston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3727 10490 3741 10467 3762 10423 3761 10387
      3737 10376 3700 10368 3699 10483
TIME...MOT...LOC 2029Z 248DEG 11KT 3732 10407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 25, 3:57 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT Tue Jul 25 2023

COZ084-252230-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
357 PM MDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northern El Paso
County through 430 PM MDT...

At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 33 miles northeast of Colorado Springs, moving northeast
at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3911 10415 3907 10431 3909 10440 3913 10440
      3913 10412
TIME...MOT...LOC 2157Z 243DEG 15KT 3912 10432

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Simcoe
Special weather statement, Jul 25, 4:09 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
409 PM MDT Tue Jul 25 2023

COZ084-252245-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
409 PM MDT Tue Jul 25 2023

...A strong thunderstorm will impact portions of northeastern El Paso
County through 445 PM MDT...

At 409 PM MDT, Doppler radar was tracking a strong thunderstorm near
Ramah, or 31 miles southwest of Limon, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 10405 3897 10406 3898 10425 3912 10429
      3913 10426
TIME...MOT...LOC 2209Z 255DEG 21KT 3907 10422

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Simcoe

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:31 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Otero29 min
Jul 25, 1:38 PM MDTSpecial Weather StatementPUBSaguache37 min
Jul 25, 1:57 PM MDTSpecial Weather StatementPUBLas Animas33 min
Jul 25, 2:14 PM MDTSpecial Weather StatementPUBSaguache31 min
Jul 25, 2:29 PM MDTSpecial Weather StatementPUBLas Animas31 min
Jul 25, 3:11 PM MDTHeat AdvisoryPUBAlamosa, Conejos, Costilla, Huerfano, Las Animas, Rio Grande and 1 more29 hr
Jul 25, 3:57 PM MDTSpecial Weather StatementPUBElbert33 min
Jul 25, 4:09 PM MDTSpecial Weather StatementPUBElbert36 min
Jul 25, 4:15 PM MDTSpecial Weather StatementPUB30 min
Jul 25, 5:01 PM MDTSevere Thunderstorm WarningPUBPueblo29 min
Jul 25, 5:24 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
Jul 25, 5:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 25, 5:56 PM MDTSpecial Weather StatementPUBPueblo34 min
Jul 25, 5:57 PM MDTSpecial Weather StatementPUBCrowley33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.